Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 30, 2014, 1:47 PM EDT. It took effect at Aug 31, 2014, 1:40 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2014, 1:47 PM EDT (17:47 UTC)
- In effect from
- Aug 31, 2014, 1:40 AM EDT
- Expired
- Aug 31, 2014, 5:57 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS71 KBUF 301747 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 147 PM EDT SAT AUG 30 2014 LEZ040-041-310200- /O.NEW.KBUF.SC.Y.0070.140831T1400Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 147 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
011 WHUS71 KBUF 310107 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 907 PM EDT SAT AUG 30 2014 LEZ040-041-310915- /O.CON.KBUF.SC.Y.0070.140831T1400Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 907 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
432 WHUS71 KBUF 310540 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 140 AM EDT SUN AUG 31 2014 LOZ045-311200- /O.NEW.KBUF.SC.Y.0071.140831T0540Z-140831T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 140 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-311345- /O.EXT.KBUF.SC.Y.0070.140831T0540Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 140 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
947 WHUS71 KBUF 310831 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EDT SUN AUG 31 2014 LEZ040-041-311645- /O.CON.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 431 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-311200- /O.CON.KBUF.SC.Y.0071.000000T0000Z-140831T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 431 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
418 WHUS71 KBUF 311135 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 735 AM EDT SUN AUG 31 2014 LOZ045-311500- /O.EXT.KBUF.SC.Y.0071.000000T0000Z-140831T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 735 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-311945- /O.CON.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 735 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
706 WHUS71 KBUF 311426 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1026 AM EDT SUN AUG 31 2014 LOZ045-311800- /O.EXT.KBUF.SC.Y.0071.000000T0000Z-140831T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1026 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-312200- /O.CON.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1026 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
037 WHUS71 KBUF 311744 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 144 PM EDT SUN AUG 31 2014 LOZ045-311845- /O.CAN.KBUF.SC.Y.0071.000000T0000Z-140831T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 144 PM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA. $$ LEZ040-041-312200- /O.CON.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 144 PM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
403 WHUS71 KBUF 311933 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT SUN AUG 31 2014 LEZ040-041-312200- /O.CON.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 333 PM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS71 KBUF 312157 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 557 PM EDT SUN AUG 31 2014 LEZ040-041-312300- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-140831T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 557 PM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:55 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 10:55 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1055 AM EDT SAT AUG 30 2014 .SYNOPSIS... HIGH PRESSURE WILL DRIFT OFF THE NEW ENGLAND COAST AND PROVIDE ANOTHER MAINLY DRY DAY WITH JUST A SMALL CHANCE OF A SPOTTY SHOWER TODAY ACROSS WESTERN NEW YORK. A TROUGH OF LOW PRESSURE WILL THEN CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF SUNDAY WITH A BETTER CHANCE OF SHOWERS AND SCATTERED THUNDERSTORMS. MONDAY WILL BE DRY THE VAST MAJORITY OF THE TIME...ALTHOUGH A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A WARM AND HUMID AIRMASS STILL IN PLACE. && .NEAR TERM /THROUGH TONIGHT/... RADAR SHOWS A RATHER SPARSE LINE OF SHOWERS AND THUNDERSTORMS WHICH APPEARS TO BE ASSOCIATED WITH A WARM FRONT LIFTING FROM SW- NE ACROSS OUR REGION. THESE WILL MOVE ACROSS LAKE ERIE THROUGH EARLY AFTERNOON...AND MAY CLIP FAR WESTERN NEW YORK...BUT SHOULD GENERALLY WEAKEN. AFTER THIS...EXPECT A BRIEF PERIOD OF SUBSIDENCE BEHIND THIS...WITH SOUTHERLY WINDS HELPING TO MIX LOW LEVEL MOISTURE ACROSS THE NIAGARA FRONTIER FOR THE REMAINDER OF THE AFTERNOON. SURFACE HIGH PRESSURE WILL CONTINUE TO DRIFT SLOWLY OFF THE NEW ENGLAND COAST THIS AFTERNOON...WITH SOUTHERLY RETURN FLOW IN ITS WAKE ACROSS THE LOWER LAKES. THIS WILL ALLOW FOR A STEADY INCREASE IN LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS RISING INTO THE MID 60S ACROSS WESTERN NY. THE INCREASING BOUNDARY LAYER MOISTURE AND DIURNAL HEATING WILL CONTRIBUTE TO SBCAPE OF AROUND 1500J/KG BY MID AFTERNOON ACROSS WESTERN NY. WARM MID LEVEL TEMPS MAY KEEP SOME CINH IN THE PROFILE INTO THE AFTERNOON...AND WITH ONLY WEAK SYNOPTIC SCALE SUPPORT EXPECT ANY CONVECTION TO REMAIN ISOLATED IN NATURE THIS AFTERNOON. A VERY WEAK MID LEVEL SHORTWAVE WILL CROSS WESTERN NY...AND THIS COMBINED WITH TERRAIN INDUCED CONVERGENCE ACROSS THE SOUTHERN TIER AND WESTERN FINGER LAKES MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM DURING THE MID TO LATE AFTERNOON...BUT MOST AREAS SHOULD REMAIN DRY. OTHERWISE EXPECT SOME INCREASE IN CLOUD COVER DURING THE AFTERNOON WITH INCREASING LOW/MID LEVEL MOISTURE. 850MB TEMPS RISING TO AROUND +17C WILL SUPPORT HIGHS IN THE MID TO UPPER 80S ACROSS THE LOWER ELEVATIONS OF WESTERN NY WITH SOME ADDED BOOST FROM SSW DOWNSLOPE FLOW. HIGHS WILL GENERALLY BE IN THE LOWER 80S ACROSS THE HIGHER TERRAIN AND EAST OF LAKE ONTARIO. THIS EVENING ANY WIDELY SCATTERED DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WHICH DO DEVELOP ACROSS WESTERN NY WILL GRADUALLY WEAKEN AND DISSIPATE BY MID TO LATE EVENING. OVERNIGHT THE CHANCES FOR SOMEWHAT MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE AS A MID LEVEL TROUGH MOVES INTO THE CENTRAL LAKES. HEIGHT FALLS AND DPVA AHEAD OF THE TROUGH WILL PROVIDE INCREASING LARGE SCALE ASCENT...AND UPPER LEVEL DIVERGENCE WILL INCREASE IN THE RIGHT ENTRANCE REGION OF AN 80 KNOT UPPER LEVEL JET. AT THE SURFACE A PRE-FRONTAL TROUGH WILL ENTER THE LOWER LAKES LATE TONIGHT AND PROVIDE LOW LEVEL CONVERGENCE. A BELT OF 30-35 KNOT FLOW IN THE 900-700MB LAYER WILL ALSO AID IN ORGANIZING CONVERGENCE AND MOISTURE TRANSPORT. PWAT RISES TO AROUND 1.8 INCHES...SO MOISTURE WILL BE IN AMPLE SUPPLY. GIVEN THE SUFFICIENT FORCING AND GOOD MOISTURE COMING TOGETHER... WILL CONTINUE TO INCREASE POPS TO HIGH LIKELY FOR LATER TONIGHT. ENOUGH INSTABILITY REMAINS IN PROFILES TO SUPPORT SCATTERED THUNDERSTORMS AS WELL. A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS GIVEN THE HIGH PWAT ENVIRONMENT AND TALL/SKINNY CAPE PROFILES. UNFAVORABLE TIME OF DAY...LIMITED INSTABILITY AND MARGINAL SHEAR PROFILES SHOULD PREVENT CONVECTION FROM BECOMING TOO STRONG. PREFER THE SOMEWHAT SLOWER TIMING OF THE GFS AND SREF MEAN OVER THE FASTER NAM SOLUTION...WHICH APPEARS TO BRING AN INITIAL SHORTWAVE AND CONVECTION INTO THE DEPARTING MID LEVEL RIDGE TOO FAST THIS EVENING. A WARM/MUGGY AIRMASS COMBINED WITH INCREASING CLOUDS AND A SSW BREEZE WILL KEEP TEMPERATURES VERY MILD OVERNIGHT...WITH LOWS IN THE LOWER 70S ON THE LAKE PLAINS OF WESTERN NY AND MID TO UPPER 60S ELSEWHERE. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... BEST CHANCES FOR PRECIPITATION DURING THIS PERIOD WILL BE ON SUNDAY...WITH CHANCES LESSENING FROM WEST TO EAST AS THE DAY PROGRESSES. THEN EXPECT PLENTY OF USABLE DRY TIME FROM SUNDAY NIGHT INTO MONDAY NIGHT WITH JUST SOME DIURNALLY DRIVEN SHOWERS/ISOLATED THUNDERSTORMS MONDAY MAINLY ALONG AND INLAND OF ANY LAKE BREEZES...WITH THE BEST CHANCES ACROSS THE SOUTHERN TIER. THE SURFACE LOW WILL WEAKEN AND ELONGATE AS IT CROSSES SOUTHERN ONTARIO ON SUNDAY. ACTUAL BOUNDARY ASSOCIATED WITH THIS SYSTEM LOOKS AS THOUGH IT WILL NEVER ACTUALLY MAKE IT INTO NEW YORK STATE...BECOMING NEARLY STATIONARY ACROSS SOUTHERN QUEBEC AS THE AFOREMENTIONED SURFACE LOW RIDES EAST ALONG IT. HOWEVER A WEAK SURFACE TROUGH OUT AHEAD OF THIS BOUNDARY WILL PUSH THROUGH THE FORECAST AREA BY EARLY AFTERNOON...HELPING TO ENHANCE SHOWER/THUNDERSTORM CHANCES ESPECIALLY DURING THE FIRST HALF OF THE DAY. PWATS WILL RUN BETWEEN 1.75"-2" AHEAD OF THE SURFACE BOUNDARY...THEN DROP OFF QUITE A BIT BEHIND THE TROUGH WITH PWATS LOWERING DOWN TO AROUND 1.25" DURING THE AFTERNOON. MAIN SHORTWAVE ENERGY AND BEST FORCING ALOFT WILL ALSO REMAIN NORTH OF NEW YORK STATE. SO EVEN THOUGH PLENTY OF MOISTURE WILL BE IN PLACE DURING THE FIRST HALF OF THE DAY...THE COMBINATION OF THE SURFACE TROUGH PASSING THROUGH THE FORECAST AREA BY EARLY AFTERNOON PRIOR TO PEAK HEATING AND THE LACK OF GOOD UPPER LEVEL SUPPORT...AM NOT EXPECTING ANY WIDESPREAD HEAVY RAIN PRODUCING THUNDERSTORMS...ALTHOUGH A FEW ISOLATED HEAVY DOWNPOURS CANNOT BE RULED OUT. IN FACT...IT LOOKS AS THOUGH A LAKE SHADOW MAY FORM OVER THE NIAGARA FRONTIER NORTHEAST OF LAKE ERIE DURING THE AFTERNOON THANKS TO STRONG SOUTHWEST FLOW BLOWING IN OFF THE NORTHEAST END OF THE LAKE. A SIMILAR TREND MAY BE SEEN NORTHEAST OF LAKE ONTARIO A BIT LATER IN THE DAY AS WELL. THERE WILL NOT BE MUCH COOLING ASSOCIATED WITH THE PASSAGE OF THE SURFACE TROUGH AS HIGHS ON SUNDAY WILL STILL BE IN THE UPPER 70S TO LOWER 80S. EXPECT MAINLY DRY CONDITIONS SUNDAY NIGHT WITH WEAK RIDGING ALOFT AND AT THE SURFACE. TEMPERATURES SUNDAY NIGHT WILL REMAIN ON THE WARM SIDE WITH LOWS MAINLY IN THE LOW TO MID 60S. A WARM AND STICKY AIRMASS WILL REMAIN ACROSS THE REGION ON MONDAY WITH CHANCES FOR SHOWERS AN THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING. STEEPENING LOW LEVEL LAPSE RATES AND CAPES NEARING OR EVEN BETTERING 1000 J/KG BY LATER IN THE DAY WILL HELP TO INCREASE INSTABILITY. BEST CHANCES FOR CONVECTION WILL BE ALONG ANY LAKE BREEZES AND THE HIGHER TERRAIN ACROSS THE SOUTHERN TIER. TEMPERATURES WILL AGAIN BE ON THE WARM SIDE WITH HIGHS IN THE UPPER 70S TO LOWER 80S. WITH THE LOSS OF DAYTIME HEATING MONDAY NIGHT MOST OF THE DIURNALLY DRIVEN CONVECTION WILL DIMINISH IN COVERAGE...ALTHOUGH A FEW ISOLATED STORMS MAY CONTINUE LATE INTO THE EVENING...ESPECIALLY ACROSS THE SOUTHERN TIER. AT THE SAME TIME A COLD FRONT OVER THE UPPER GREAT LAKES WILL BE ADVANCING TOWARD THE REGION AND BE LOCATED JUST WEST OF NEW YORK STATE BY EARLY TUESDAY MORNING. THAT SAID...THE NIGHT LOOKS TO REMAIN DRY FOR THE MOST PART...WITH PRECIP CHANCES STARTING TO INCREASE A BIT ACROSS WESTERN NEW YORK TOWARD EARLY TUESDAY MORNING. ANOTHER MILD NIGHT CAN BE EXPECTED WITH LOWS IN THE MID TO UPPER 60S FOR MOST LOCATIONS THANKS TO DEEP SOUTHERLY FLOW JUST AHEAD OF THE APPROACHING COLD FRONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A PACIFIC BASED COLD FRONT WILL CROSS THE REGION ON TUESDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. BOTH THE GFS AND THE ECMWF BRING THE LEADING EDGE OF THE PRECIPITATION INTO FAR WESTERN NEW YORK TUESDAY MORNING...HOWEVER THE ECMWF DEVELOPS A WEAK AREA OF LOW PRESSURE ALONG THE FRONT OVER THE OHIO VALLEY. THIS LOW THEN RIDES NORTHEAST ALONG THE FRONT AS IT PRESSES ACROSS NEW YORK STATE. THIS WOULD SLOW THE FRONT DOWN A BIT...WHILE ALSO POTENTIALLY GIVING THE AREA A BIT MORE IN THE WAY OF RAINFALL. ALTHOUGH THE MAIN RAIN CHANCES WILL BE TUESDAY...WILL HANG ONTO CHANCE POPS THROUGH THE OVERNIGHT WITH CHANCES LESSENING FROM WEST TO EAST DUE TO THE POTENTIAL OF THE SYSTEM SLOWING DOWN A BIT AS SHOWN BY THE ECMWF. PACIFIC BASED AIR BEHIND THIS FRONT WILL ONLY DROP TEMPERATURES A HANDFUL OF DEGREES WITH HIGHS IN THE MIDDLE TO UPPER 70S AND LOWS IN THE UPPER 50S TO LOWER 60S. UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY AND THURSDAY BRINGING IN DRIER AIR AND TEMPERATURES THAT WILL STILL AVERAGE AT OR JUST A BIT ABOVE NORMAL FOR EARLY SEPTEMBER. HIGH PRESSURE WILL THEN SLIDE OFF THE NEW ENGLAND COAST BY FRIDAY. THIS WILL PROVIDE MAINLY DRY CONDITIONS THROUGH MIDWEEK...BEFORE THE NEXT FRONTAL SYSTEM APPROACHES FOR LATE IN THE WEEK. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR WILL PREVAIL FOR MOST OF THE 15Z TAF CYCLE. A FEW PATCHES OF MID TO HIGH CLOUDS WILL BRUSH THE REGION THROUGH EARLY AFTERNOON...WITH PERHAPS A STRAY SHOWER OR THUNDERSTORM AT JHW/BUF/IAG WITH A WARM FRONT. A SCT-BKN CUMULUS FIELD WILL ALSO DEVELOP DURING THE AFTERNOON ACROSS THE SOUTHERN TIER AND WESTERN FINGER LAKES WITH CIGS IN THE 035-050 RANGE. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE IN THIS SAME AREA DURING THE MID TO LATE AFTERNOON BUT COVERAGE SHOULD REMAIN SPARSE. ELSEWHERE EXPECT DRY CONDITIONS TO LAST THROUGH AT LEAST EARLY EVENING. TONIGHT THE APPROACH OF A MID LEVEL DISTURBANCE AND SURFACE TROUGH WILL BRING INCREASING CHANCES OF SHOWERS AND SCATTERED THUNDERSTORMS. CIGS/VSBY WILL INITIALLY BE MAINLY VFR...WITH MVFR BECOMING MORE LIKELY LATE TONIGHT AS THE LOW LEVELS BEGIN TO SATURATE. SOME IFR MAY DEVELOP TOWARDS 12Z ACROSS HIGHER TERRAIN. ANY OF THE HEAVIER SHOWERS AND STORMS MAY ALSO PRODUCE BRIEF/LOCAL IFR. OUTLOOK... SUNDAY...MVFR IN THE MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY. IFR POSSIBLE ACROSS HIGHER TERRAIN. BECOMING MAINLY VFR IN THE AFTERNOON. MONDAY AND TUESDAY...VFR/MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY...VFR. && .MARINE... HIGH PRESSURE WILL DRIFT OFF THE NEW ENGLAND COAST TODAY WITH SOUTHERLY BREEZES IN ITS WAKE. THE SOUTHERLY WINDS WILL BE MODERATE THIS MORNING AT THE NORTHEAST CORNER OF LAKE ONTARIO WITH CHOPPY WAVE CONDITIONS FROM GALLOO ISLAND TO CAPE VINCENT. THESE WINDS AND WAVES SHOULD DIMINISH SOMEWHAT FOR THE AFTERNOON. A WEAK AREA OF LOW PRESSURE WILL TRACK FROM LAKE HURON LATE TONIGHT ACROSS SOUTHERN QUEBEC ON SUNDAY. THIS WILL BRING INCREASING SOUTHWEST WINDS ON LAKE ERIE AND THE NORTHEAST END OF LAKE ONTARIO...WITH WINDS AND WAVES POSSIBLY APPROACHING SMALL CRAFT ADVISORY CRITERIA LATE TONIGHT AND SUNDAY MORNING. GIVEN THE MARGINAL NATURE OF THIS...WILL HOLD OFF ON ANY SCA HEADLINES FOR NOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL/HITCHCOCK NEAR TERM...APFFEL/HITCHCOCK SHORT TERM...JM LONG TERM...JM AVIATION...HITCHCOCK/APFFEL MARINE...APFFEL/HITCHCOCK
Hazardous weather outlook, Aug 30, 5:19 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT SAT AUG 30 2014 NYZ001>008-010>014-019>021-085-310930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 519 AM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-310930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 519 AM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:55 PM EDT | Special Weather Statement | BUF | Erie | 35 min |
| Aug 30, 4:23 PM EDT | Special Weather Statement | BUF | Orleans | 37 min |
| Aug 30, 6:18 PM EDT | Special Marine Warning | BUF | 57 min |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.